Article

Hypersensitivity to Aerosol Spray Dressing

Isha Khadke1, Navin Patil1, Nishanth Ampar2, Shalini Adiga1, Shyamasunder N. Bhat2★★ Corresponding author

  1. 1Department of Pharmacology, Kasturba Medical College, Manipal Academy of Higher Education (MAHE), Manipal, Karnataka, India.
  2. 2Department of Orthopedics, Kasturba Medical College, Manipal Academy of Higher Education (MAHE), Manipal, Karnataka, India.

CORRESPONDENCE

Shyamasunder N. Bhat

Department of Orthopaedics, Kasturba Medical College, Manipal, Manipal Academy of Higher Education, Manipal - 576 104, Karnataka, India.

shyambhatn@yahoo.com

Received: 23-03-2020; Revised: 29-05-2020; Accepted: 21-07-2020.

Volume 11, Issue 2 · pp. 81–82 · PUBLISHED 21 October 2020 · DOI: 10.4103/jpp.JPP_41_20

View on JPP original site ↗

ABSTRACT

We report case of a 12-year-old girl who had undergone surgical correction for Lenke’s Type 1A right-sided adolescent idiopathic scoliosis in the spine unit of our hospital. Postoperatively, secondary suturing was required due to wound dehiscence. After the secondary suturing, an aerosol spray dressing in the form of polyvinyl polymer 2.52% w/w + benzocaine 0.36% w/w + cetrimide 0.50% w/w + propellant solvent 100% w/w was applied topically on the day of discharge. On the same day at home, the patient developed a hypersensitivity reaction in the form of erythema, rash, and blebs at the site of application along the suture line and adjacent areas. It was diagnosed as a hypersensitivity reaction to the aerosol dressing spray. The patient was started on tablet prednisolone 10 mg TID tapered over a period of 9 days with topical fusidic acid and Betnesol® ointment. She recovered in about 10-12 days and had uneventful further followups in the clinic.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Khadke, I., Patil, N., Ampar, N., Adiga, S., & Bhat, S. N. (2020). Hypersensitivity to Aerosol Spray Dressing. Journal of Pharmacology and Pharmacotherapeutics, 11(2), 81–82. https://doi.org/10.4103/jpp.JPP_41_20